MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH
Model Number 2213-01
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a truselect 175cm microcatheter.The device shaft was microscopically analyzed for any damage.The device showed multiple bends and kinks along the entire shaft.The distal end of the shaft showed multiple fractures.The distal end looked to have a degrading issue.The distal shaft looked to be cracked and dried out.Fourier-transform infrared spectroscopy (ftir) was completed on this device, and it was noticed that an anti-bacterial wipe was used to wipe down the distal shaft.Anti-terra u is a wetting and dispersing additive that are in some over the counter bacterial wipes.The solution caused the outside shaft to deteriorate and degrade.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that fractures occurred.A 175cm truselect and a 014x200cm fathom guidewire were selected for use in a y90 procedure to treat hepatocellular carcinoma (hcc).The catheter was advanced with the guidewire through the tortuous anatomy.The guidewire was removed to take an angiogram.The guidewire was advanced again in attempt to advance the catheter a little further in the vessel where treatment was planned; however, advancement difficulty occurred due to the "curly q" in the vessel.After multiple unsuccessful attempts, the fathom and truselect were removed with resistance.Multiple fractures were noted on the truselect.A new truselect and fathom were used to complete the procedure.There were no patient complications.

Brand Name
TRUSELECT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18852310
Report Number2124215-2024-13719
Device Sequence Number7457571
Product Code KRA
UDI-Device Identifier08714729976639
UDI-Public08714729976639
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model Number2213-01
Device Catalogue Number2213-01
Device Lot Number0029413521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown